Alert archive / California / Wind Advisories in 2014
Wind Advisory 4, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Mar 5, 2014, 3:35 AM PST. It took effect at Mar 5, 2014, 4:00 PM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2014, 3:35 AM PST (11:35 UTC)
- In effect from
- Mar 5, 2014, 4:00 PM PST
- Expired
- Mar 5, 2014, 10:00 PM PST
- In force
- 6 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted, in the capitals the NWS used until 2016.
603 WWUS76 KSTO 051135 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 335 AM PST WED MAR 5 2014 ...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY FOR THE NORTHERN SACRAMENTO VALLEY... .WINDS WILL INCREASE THIS AFTERNOON AND BECOME STRONG THROUGH THE EVENING AS A COLD FRONT MOVES THROUGH. GUSTY WINDS COMBINED WITH MODERATE RAIN COULD CAUSE TRAVEL DIFFICULTIES FOR THE I5 CORRIDOR IN THE NORTHERN SACRAMENTO VALLEY AND ADJACENT ROADS. THE WINDS ARE EXPECTED TO QUICKLY DECREASE BEHIND THE COLD FRONT IN THE EARLY MORNING HOURS THURSDAY. CAZ015-060000- /O.NEW.KSTO.WI.Y.0004.140306T0000Z-140306T0900Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 335 AM PST WED MAR 5 2014 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY FOR THE NORTHERN SACRAMENTO VALLEY... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY. * IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY WHEN COMBINED WITH RAIN REDUCED VISIBILITY AND SLICK ROADWAYS. * WINDS: SOUTH 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: 4 PM THIS AFTERNOON UNTIL 1 AM THURSDAY MORNING. * LOCATIONS INCLUDE: REDDING...RED BLUFF PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ EK
2 follow-up statements
530 WWUS76 KSTO 052307 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 307 PM PST WED MAR 5 2014 ...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 1 AM PST THURSDAY FOR THE NORTHERN SACRAMENTO VALLEY... .WINDS WILL BECOME STRONG THIS EVENING AS A COLD FRONT MOVES THROUGH. GUSTY WINDS COMBINED WITH MODERATE RAIN COULD CAUSE TRAVEL DIFFICULTIES FOR THE I5 CORRIDOR IN THE NORTHERN SACRAMENTO VALLEY AND ADJACENT ROADS. THE WINDS ARE EXPECTED TO QUICKLY DECREASE BEHIND THE COLD FRONT IN THE EARLY MORNING HOURS THURSDAY. CAZ015-060830- /O.CON.KSTO.WI.Y.0004.140306T0000Z-140306T0900Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 307 PM PST WED MAR 5 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM PST THURSDAY... * IMPACTS: STRONG WINDS CAN MAKE DRIVING DIFFICULT...ESPECIALLY WHEN COMBINED WITH RAIN REDUCED VISIBILITY AND SLICK ROADWAYS. * WINDS: SOUTH 15 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING: 4 PM THIS AFTERNOON UNTIL 1 AM THURSDAY MORNING. * LOCATIONS INCLUDE: REDDING...RED BLUFF. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
272 WWUS76 KSTO 060600 NPWSTO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SACRAMENTO CA 1000 PM PST WED MAR 5 2014 CAZ015-060700- /O.CAN.KSTO.WI.Y.0004.000000T0000Z-140306T0900Z/ NORTHERN SACRAMENTO VALLEY- INCLUDING THE CITY OF...REDDING 1000 PM PST WED MAR 5 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DECREASED BEHIND THE FRONT...THEREFORE THE WIND ADVIOSRY HAS BEEN CANCELLED. INTERACT WITH US VIA SOCIAL MEDIA WWW.FACEBOOK.COM/NWS.SACRAMENTO WWW.TWITTER.COM/NWSSACRAMENTO $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 9:32 PM PST, 6 hours 3 minutes earlier.
Area forecast discussion, Mar 4, 9:32 PM PST, 6 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SACRAMENTO CA 932 PM PST Tue Mar 4 2014 .Synopsis... The next weather system will begin to affect Northern California late tonight, with the bulk of precipitation coming late Wednesday into early Thursday. Dry conditions are expected for Friday and Saturday with another low pressure system likely on Sunday. && .Discussion... Satellite picture shows one shortwave moving towards the northwest coast this evening. This will bring some showers along the northwest part of the state and maybe to inland area from around lake county northward. The system further back near 40N 140W will impact a lager portion of the region late Wednesday through Thursday with the bulk of the rain expected Wednesday night through early Thursday. The jet will begin to split on Wednesday weakening the overall frontal dynamics over the southern areas and the amount of precipitation. Winds will be breezy to windy as the system passes through the region late Wednesday and Wednesday night. The strongest winds will be over the Northern Sacramento valley were some gusts up to around 40 mph may occur...mainly during the late afternoon and evening hours. Decent southwest flow over the north from around Plumas county northward may be able to bring 2 to 3 inches for some of the favored mountain locations. Snow levels will be high some not much snow expected with this system other than some over the highest peaks. Mainly lingering showers are expected for most of Thursday as the trough axis moves through before the region drys out for Friday and Saturday. && .Extended Discussion (Saturday through Tuesday) Dry and unseasonably mild conditions continue into Saturday as amplification of the longer wave ridge moves over interior Norcal. Valley max temps expected to reach into the lower to mid 70s on Sat. This will be short-lived...as a moist Pac front brings more precip to the region on Sun. This is brought about by a second low over E Asia rotating into the current position of the current low vcnty of 40n/160W. As this system moves Ewd...it amplifies the ridge over Norcal late this week for some dry/warm days...and then rotates a trof and a TPW plume into the area as the low center itself heads up into the GOA on Sun. This feature is forecast to tap into the remains of T.S. Faxai. By Sat nite...a +3 STD anomaly TPW plume is forecast to move into the Nrn Ca coast associated with the frontal band which moves across Norcal through Sun. A weaker short wave trof moving into the Pac NW on Mon should linger precip over Norcal especially over the Siernev. The details are sketchy as the GFS lingers the front that moved through the area on Sun while the ECMWF mainly keeps the precip N of the 80/50 corridor. However...ridging over the region in the wake of this short wave trof should end the precip by Tue with a recovery in temps. An extended east Asian jet may give Norcal a shot of more precip later in the week as well. Given the subtropical origin of this plume...snow levels will be relatively high (7-8 kft) on Sun...although lowering on Mon with decreasing precip. Initial/early QPFS show an inch or two in the higher terrain and a third to two-thirds of an inch in the valley N of I-80/Hwy 50 corridor...with amounts dwindling rapidly south of the corridor. JHM && .Aviation... Wk upr rdg movs thru ovngt flwd by nxt pac stm Wed. For Cntrl vly, genly VFR exc LCL MVFR poss in ST/BR bcmg areas MVFR/IFR in pcpn Wed aftn into eve. For Cstl and Shasta Mtns, areas MVFR/IFR poss aft 10z Wed in pcpn. For Wrn Plumas/Nrn Siernev mnly VFR exc lcl IFR/LIFR poss in mtn vly fog tngt thru 20z Wed then dtrtg conds aft 00z Thu in pcpn. Incrsg SWly flow alf Wed with lcl sfc gsts to 40 kts ovr hyr trrn tmw aftn. && .STO Watches/Warnings/Advisories... None. &&
Nearby
Wind Advisories in California, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.